Kansas, 2025Flood in Kansas, July 25, 2025
July 25, 2025 · NWS TOP · 1 event in 1 county or zone
Widespread heavy rain of 2 to 5 inches with locally higher amounts fell across much of eastern Kansas. Even with all the heavy rain, only isolated flooding was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread heavy rain of 2 to 5 inches with locally higher amounts fell across much of eastern Kansas. Even with all the heavy rain, only isolated flooding was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 25, 5:10 AM CST, 1 hour 18 minutes earlier. Its key messages:
- Rounds of strong to severe storms persist this morning through Friday late evening.
- Primary risk today through late Friday evening is locally heavy rainfall and flooding, followed by isolated severe wind gusts and perhaps a brief tornado.
- Extreme heat builds this weekend into next week with max heat indices at 105+ degrees.
Area forecast discussion, Jul 25, 5:10 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
610 AM CDT Fri Jul 25 2025
.KEY MESSAGES...
- Rounds of strong to severe storms persist this morning through
Friday late evening.
- Primary risk today through late Friday evening is locally heavy
rainfall and flooding, followed by isolated severe wind gusts and
perhaps a brief tornado.
- Extreme heat builds this weekend into next week with max heat
indices at 105+ degrees.
&&
.DISCUSSION...
Issued at 317 AM CDT Fri Jul 25 2025
Another complicated short term forecast as guidance has struggled to
resolve the lesser strength of the LLJ this morning, providing the
necessary lift for widespread convection anticipated across much of
the CWA. Radar trends from the last 1-2 hours has shown an uptick in
slow moving convection from Wabaunsee to Shawnee and Jefferson
counties where rainfall rates exceeded 2 inches/per hour at times.
Further south and west towards central Kansas, more widespread
convection has resulted in some instances of flooding. As the
frontal boundary lifts northward through sunrise, storms will
continue to fester and train until the LLJ wanes by mid morning.
Environment remains ripe for flash flooding given the impressive 2+
PWAT values and strong moisture transport vectors noted on recent
mesoanalysis. Observed rainfall amounts between 1 and 3 inches are
becoming more common for eastern portions of the area.
Current thinking is for overall convection trends to decrease by mid
morning into early afternoon. Confidence is moderate for additional
storms by late afternoon, fueled by a slow moving MCV, tracking
northeast through the day. Forecast soundings exhibit a very moist
and unstable profile (CAPE > 3000 J/KG) by the afternoon, while
effective shear is a bit stronger at around 30 kts. Additionally low
level shear enhances by early evening with decent low level
curvature noted in the first 0-1 KM on the hodograph by recent runs
from the HRRR/RAP, hence the 2 percent tornado probabilities from
the Day 1 outlook. Damaging wind gusts and localized flash flooding
are still the primary threats, however a brief tornado cannot be
ruled out.
The higher PW values remain in place through Friday evening with the
HREF guidance continuing to indicate moderate probs for training
storms, capable of producing efficient rainfall rates. For this
reason have opted to leave the Flash Flood Watch in place for much
of the outlook area through Friday evening. Total rainfall amounts
of 2 to 3 inches with isolated locally higher amounts remain
reasonable.
On Saturday, kept the slight pops across far eastern KS into most
likely MO as the main forcing shifts eastward. Mid level heights
begin to increase Saturday afternoon into Sunday, allowing skies to
clear and temperatures to rise into the middle and upper 90s. Heat
indices up to 105 degrees south of I-70 Saturday translate to 105+
degrees area wide Sunday into the middle of next week as upper ridge
axis centers over the state. This also breeds higher confidence for
dry conditions to return until Wednesday-Thursday time frame when a
northern stream shortwave trough pushes a cold front southward into
the region.
&&
.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 604 AM CDT Fri Jul 25 2025
MVFR to VFR cigs at terminals as waves of TSRA pass through
sites between 12Z-15Z. Gradual trend is for activity to
dissipate aft 15Z as cigs lift to VFR in the afternoon. Short
term guidance is persistent in scattered TSRA redeveloping in
vicinity of sites in the 20-23Z time frame, persisting into the
early evening hours. Due to uncertainty in coverage and
locations of storms, opted to add PROB30 group at this issuance.
Lowering cigs to low end MVFR are anticipated after the heavier
showers pass.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for KSZ010-KSZ011-KSZ012-
KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-
KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.
&&
DISCUSSION...Prieto
AVIATION...Prieto
Hazardous weather outlook, Jul 25, 2:24 AM CST, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
324 AM CDT Fri Jul 25 2025
KSZ010>012-021>024-026-034>040-054>056-058-059-260830-
Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson-
Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-
Franklin-Coffey-Anderson-
324 AM CDT Fri Jul 25 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.
.DAY ONE...Today and tonight.
Thunderstorms capable of very heavy rainfall are possible this
morning and once again late this afternoon into the evening period.
A Flood Watch is in effect as localized rainfall totals of 3 to 5
inches may result in flash flooding. Isolated storms could produce
damaging winds and a brief tornado.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Maximum heat indices build this weekend into early next week from 100
to at least 105 degrees or higher.
.SPOTTER MESSAGE
Weather spotters are encouraged to relay reports of hail, damaging
wind, tornadoes and flooding.
&&
More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf
KSZ008-009-020-260830-
Republic-Washington-Cloud-
324 AM CDT Fri Jul 25 2025
This Hazardous Weather Outlook is for north central Kansas.
.DAY ONE...Today and tonight.
Isolated strong to severe storms are possible this afternoon through
early evening. Damaging wind gusts and brief heavy rainfall are the
primary hazards.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Maximum heat indices build this weekend into early next week from 100
to at least 105 degrees or higher.
&&
More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf
Flood, Nemaha
- When
- July 25, 6:28 AM CST to 6:29 AM CST
- Where
- Nemaha County, 3.45 mi N of Centralia to 3.5 mi N of Centralia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.780, -96.130
Part of southbound lane of Highway 187 covered by water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 25 to 30, 20255 deaths · 5 events
- Flash Flooding and Flooding in Illinois, July 25 to 26, 2025$200 million · 10 events
- Heat in Alabama, July 25, 20251 death · 1 event
- Damaging Winds in New York, July 25, 20251 injured · $55,000 · 55 kt wind · 16 events
- Flash Flood and Lightning Strike in Texas, July 25 to 27, 2025$101,000 · 2 events
- Damaging Winds in Pennsylvania, July 25, 2025$49,000 · 52 kt wind · 17 events
- Damaging Winds and Lightning Strikes in Connecticut, July 25, 2025$50,000 · 55 kt wind · 12 events
- Damaging Winds in New Jersey, July 25, 2025$46,000 · 56 kt wind · 11 events
- Damaging Winds and Lightning Strike in Massachusetts, July 25, 2025$21,000 · 55 kt wind · 14 events
- Damaging Winds in Virginia, July 25, 2025$23,000 · 52 kt wind · 7 events
- Damaging Winds in New Jersey, July 25, 202557 kt wind · 24 events
- Damaging Winds in Pennsylvania, July 25, 202556 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269822.